Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Modafinil SE's tensor

Posted by Molybdenum on June 27, 2008, at 2:40:49

In reply to Re: Modafinil SE's Molybdenum, posted by tensor on June 27, 2008, at 0:12:02

> Hi,
>
> you said methylphenidate gave you shortness of breath, did you find out why? Was it allergy, higher heart rate or what?
>
> /Mattias

Hi,

I certainly don't think it was an allergic reaction - let me explain (please forgive the waffling...) Basically, I have chronic tiredness from being a pathologically bad sleeper. So when I take stimulants I'm "a very tired person trying to compensate". Whereas some people who aren't so tired take them to feel "extra alert" or "hyper stimulated". What I mean is that none of these drugs make my tiredness disappear. They just boost several of the "aspects of tiredness" to an extent that I can get by / drive / work, etc. In no way do they succeed in "reversing" my tiredness.

I've taken up to 80mg of Ritalin at a time in order to try to get through the day, but I've found that the more I take, the more it just boosts those few specific aspects of tiredness that it targets. So under these circumstances, I've felt pretty awful. In some ways "worse" than not taking any stims at all. I hope this is making sense. I think of it like a graphic equaliser with say 10 slide switches for you to adjust the music from the subsonic bass all the way up to the highest notes. In my experience, methylphenidate is capable of pushing up the levels of say 4 of those 10 aspects of "feeling alert". And the more I took, the higher it increased those 4 slide switches, while doing nothing for the other 6.

Methylphenidate & other amphetamines I've tried seem to push up "physical body" switches such as heart rate, respiration, sweating, etc at the same time as those 4 aspects of alertness. So on those days when I was more tired than usual, I would sometimes take "too much" methylphenidate and while it boosted the 4 aspects I needed, it also boosted the physical ones too.

So to answer your question, I believe the "shortness of breath" & palpitations I experienced under these circumstances was simply due to me taking too much of the drug. I think my physical reaction would be fairly typical & not an alergy.

In contrast, I feel modafinil seems to push maybe 7 of those 10 "alertness switches" and incidentally, does NOT push up those other physical switches which produced my unpleasant methylphenidate side effects. I've taken up to 800mg of modafinil and really had zero "physical" effects - which is good IMHO. ;)

So I much prefer modafinil over the amphetamines / methylphenidate stims as it seems to target more aspects of "mental tiredness" and at the same time, less "physical body" effects.

Apologies for the waffling again - for some reason I'm extra tired this week & the modafinil has definitely given up for the day. I'm due for my "2 days off" this weekend, so hopefully I'll be much better again on Monday :)

Take Care

Mr. M.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Molybdenum thread:835215
URL: http://www.dr-bob.org/babble/20080626/msgs/836711.html